Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 176, NWS Melbourne, FL

October 9, 2021

NWS Melbourne, FL issued this special marine warning at Oct 9, 2021, 3:36 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2021, 3:36 PM EDT (19:36 UTC)
Expired
Oct 9, 2021, 4:30 PM EDT
In force
54 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Oct 9, 3:04 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 9, 3:04 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
304 PM EDT Sat Oct 9 2021

.DISCUSSION...
Tonight-Sunday...Intrusion of dryer air in the wake of the
frontal trough has allowed sfc dewpoints to slide into the upper
60s across northern sections this aftn. Deeper drying across
similar areas south to around northern Osceola Co. and the Space
Coast will limit rain chcs notably for the remainder of the day.
Lingering showers/ isold storms across the Treasure Cst and Lake
Okeechobee wl largely shift to the immediate coast and adjacent
Atlc waters tonight. Wl keep a mentionable chc of showers and a
few storms for these areas into the overnight period.

Ongoing fcst for Sunday keeps a unstable conds aloft as an
elongated upr trough pivots across the Atlc waters and Fl
peninsula during the day. Marginally sufficient moisture combined
with aftn heating wl allow for primarily some showers with a few
embedded aftn storms over the area. Have trimmed PoPs by about
5-10 pct from previous fcsts. Expect highs in the L-M80s and Lows
in the M-U60s.

from prev disc...

Monday-Wednesday...Cutoff mid-upper low centered offshore NE-ECFL
coast Mon wl gradually weakening Tue-Wed as a mid level ridge
over the central GOMEX begins to build E-NE into the eastern
GOMEX, SE CONUS and NOFL Tue-Wed. At the surface, high pressure
wl steadily build southward over Florida for the first half of
next week.

While model guidance keeps deepest moisture offshore, a secondary
pool of wrap around moisture will rotate around the back side of
the H50 low, which will support scattered a small amount of diurnal
convection as surface winds veer to NE. As the mid-upper low
continues to shift slowly southward, flow on its backside veers to
NNE with temps aloft warming as the local air mass continues to
gradually dry out. This should portend a decrease in storm
coverage/strength (20 north/30 south). Max temps in the U80s near
the coast and 90-91F inland. Mins in the U60s- 70F Sun night, L70s
thereafter.

Thursday-Saturday...Weakening upper low is progged to slowly
retrograde through the end of the week, drifting WSW across Cuba
and the NW Cuba and NW Caribbean as the mid level ridge builds SE
over the rest of the peninsula. Surface high pressure with further
influx of drier air builds southward over Florida, leading to
POPs AOB 20 percent through the period. Max temps U80s with 90F
possible at a few spots well inland. Mins in the U60s-L70s.

&&

.AVIATION...
Numerous heavy showers and storms will focus at KSUA through the
late afternoon, with VFR conditions elsewhere as dry air has moved
into the area. Storms will clear KSUA by 21Z, as some vicinity
showers could linger at VRB/FPR/SUA through sunset. Winds veer NE
tonight, with marine showers possible along the coast overnight.
Otherwise, VFR conditions prevail.

&&

.MARINE...
Current-Tonight...NW-N winds around 10 to 15 kts late afternoon wl
diminish somewhat overnight. Expect seas 3 to 4 ft over the open
Atlc into early Sunday with sct showers and a few storms.

Sunday-Wednesday...Brief northerly wind push north of Cape Canaveral
early Sun will weaken and veer to NE and weaken as surface low
offshore the Carolinas opens up into a trough. Winds remain light Mon
then gradually freshen and veer from NE to E late Tue-Wed as surface
high pressure builds north of Florida. Seas 3-4ft areawide Sun, then
2-3ft near shore and 3-4ft offshore through mid week.

&&

.HYDROLOGY...
The St. Johns River at Astor is forecast to remain at to above
Action Stage through the middle of next week. Northerly winds
countering streamflow may also delay expected rate of decline as
well.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  81  71  86 /  30  50  20  20
MCO  69  86  71  89 /  20  30  20  10
MLB  70  84  71  86 /  30  30  20  10
VRB  68  85  70  88 /  40  30  20  20
LEE  69  85  70  89 /  10  30  10  20
SFB  70  84  69  88 /  20  50  20  20
ORL  71  85  71  88 /  20  40  20  20
FPR  66  83  68  86 /  50  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

JP/JC/KR
Hazardous weather outlook, Oct 9, 11:12 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1112 AM EDT Sat Oct 9 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-092200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1112 AM EDT Sat Oct 9 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are expected
mainly south of Osceola county to Sebastian Inlet. Strong to
marginally severe thunderstorms will be possible this afternoon,
producing wind gusts over 50 mph, frequent lightning strikes,
small hail and heavy downpours. Storm motion will be towards the
east to southeast at 10 mph.

.FLOOD IMPACT...
Slower moving showers and thunderstorms will lead to rainfall
amounts up to 2 to 3 inches. High totals in a short period of
time will lead to localized nuisance flooding of roadways and
other low lying areas of the Treasure Coast to Lake Okeechobee.

.RIP CURRENT IMPACT...
A High Risk of life threatening rip currents will be present at
all east central FL beaches this weekend. Use caution in the surf
zone and swim at your own risk.

.MARINE THUNDERSTORM GUST IMPACT...
Offshore moving showers and thunderstorms will be capable of
producing wind gusts over 35 knots this afternoon. The threat of
storms will be present across the local Atlantic waters south of
Sebastian Inlet.

.WATERSPOUT IMPACT...
A brief waterspout will be possible over the near shore Atlantic,
and along and near the Intracoastal Waterway south of Sebastian
Inlet, including Lake Okeechobee. If you see a funnel cloud or
waterspout start to develop, give it a wide berth, and, if
possible contact the local Coast Guard, law enforcement, or
emergency management personnel, so that it can be relayed to the
National Weather Service in Melbourne.

.RIVER FLOOD IMPACT...
Heavy rainfall over the middle Saint Johns River basin Saturday led
to a brief increase to Minor Flood Stage at Astor, but levels
have since returned to Action Stage. The river at Astor is
forecast to remain within Action Stage through the middle of next
week.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Scattered showers and lightning storms will be possible each day
in the week, although drier air will begin to limit coverage. A
high to moderate risk risk of rip currents will be present at the
coast on early next week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate in the event
of any storm warnings over the Treasure Coast.

Pendergrast

In the hours before

Special weather statement, Oct 9, 2:53 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sat Oct 9 2021

FLZ059-064-091930-
St. Lucie FL-Martin FL-
253 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of southeastern St.
Lucie and northeastern Martin Counties through 330 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Walton, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Palm City and Saint Lucie Nuclear
Power Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2729 8039 2737 8025 2712 8011 2711 8034
TIME...MOT...LOC 1852Z 331DEG 12KT 2727 8030

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Combs
Special weather statement, Oct 9, 3:09 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
309 PM EDT Sat Oct 9 2021

FLZ058-059-064-091945-
St. Lucie FL-Okeechobee FL-Martin FL-
309 PM EDT Sat Oct 9 2021

...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and northwestern Martin Counties
through 345 PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Four Seasons Estates, or near Treasure Island, moving southeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Treasure Island, J And S Fish Camp, Four Seasons Estates and Taylor
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2711 8066 2712 8068 2714 8069 2716 8071
      2718 8074 2721 8079 2733 8078 2734 8054
      2709 8047 2708 8066
TIME...MOT...LOC 1909Z 322DEG 18KT 2726 8070

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:06 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie114 min
Oct 9, 3:40 AM EDTRip Current StatementMLBVolusia46 hr
Oct 9, 2:53 PM EDTSpecial Weather StatementMLBMartin37 min
Oct 9, 3:09 PM EDTSpecial Weather StatementMLBSaint Lucie36 min
Oct 9, 4:05 PM EDTAreal Flood AdvisoryMLBMartin85 min
Oct 9, 5:34 PM EDTSpecial Weather StatementMLBOkeechobee26 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.